Alert archive / Illinois / Wind Advisories in 2010

Wind Advisory 2, NWS Lincoln, IL

April 24, 201025 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Apr 24, 2010, 3:54 PM CDT for 25 counties in Illinois. It took effect at Apr 24, 2010, 7:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2010, 3:54 PM CDT (20:54 UTC)
In effect from
Apr 24, 2010, 7:00 PM CDT
Expired
Apr 24, 2010, 10:05 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
All 25 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS73 KILX 242054
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CDT SAT APR 24 2010

...STRONG WINDS EXPECTED TONIGHT OVER PARTS OF CENTRAL...EAST CENTRAL
AND SOUTHEAST ILLINOIS...

.LOW PRESSURE ACROSS CENTRAL MISSOURI THIS AFTERNOON IS EXPECTED TO
DEEPEN AS IT HEADS INTO WEST CENTRAL ILLINOIS THIS EVENING. WINDS
ARE EXPECTED TO INCREASE FROM THE SOUTHEAST AND SOUTH LATE THIS 
AFTERNOON AND EVENING AND GUST UP TO 45 MPH AT TIMES TONIGHT.

ILZ042>057-061>063-066>068-071>073-250500-
/O.NEW.KILX.WI.Y.0002.100425T0000Z-100425T1200Z/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
354 PM CDT SAT APR 24 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
SUNDAY. 


* TIMING...STRONGEST WINDS ARE EXPECTED AFTER 700 PM THIS EVENING
  UNTIL JUST BEFORE DAWN ON SUNDAY. 

* WINDS...SOUTH WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS TO
  45 MPH CAN BE EXPECTED THIS EVENING AND OVERNIGHT.

* IMPACTS...THE STRONG WINDS OUT OF THE SOUTH AND EVENTUALLY
  SOUTHWEST LATER TONIGHT WILL CAUSE PROBLEMS FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMITH
1 follow-up statement
570 
WWUS73 KILX 250305
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1005 PM CDT SAT APR 24 2010

ILZ042>057-061>063-066>068-071>073-250415-
/O.CAN.KILX.WI.Y.0002.000000T0000Z-100425T1200Z/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
1005 PM CDT SAT APR 24 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED SINCE SUNSET THIS EVENING. ALTHOUGH
OCCASIONAL WIND GUSTS BETWEEN 25 AND 35 MPH WILL STILL BE POSSIBLE
OVERNIGHT...THESE WINDS WILL BE BELOW ADVISORY CRITERIA.

$$

CHURCHILL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 24, 2:47 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 24, 2:47 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
247 PM CDT SAT APR 24 2010

.DISCUSSION...
ISSUED 230 PM CDT SAT APR 24 2010

...SEVERE STORM THREAT EARLY THIS EVENING...AND THEN STRONG GRADIENT
WINDS POSSIBLE TONIGHT OVER THE SOUTHERN HALF OF THE FORECAST AREA
IN THE WAKE OF THE STRONG SURFACE LOW...

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

SURFACE LOW HAS REFORMED OVER SOUTH CENTRAL MO EARLY THIS AFTERNOON
WITH 3 HOURLY PRESSURE FALLS OF 6-7 MB NOW PUSHING INTO SOUTH CENTRAL
ILLINOIS. RAPID DEEPENING IS EXPECTED WITH THIS SYSTEM THIS AFTERNOON
AS IT TRACKS INTO WEST CENTRAL IL BY THIS EVENING. DESPITE THE LOW
CLOUD COVER AND LACK OF STRONG INSTABILITY...THE SHEAR VALUES DEPICTED
ON ALL MODELS WILL HAVE NO PROBLEM OVERCOMING THE WEAK INSTABILITY.
THE LATEST HI RES WRF MODEL SUGGESTS A QUICK MOVING QUASI-LINEAR
CONVECTIVE SYSTEM WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY
MODE...BUT SMALL SCALE MESOVORTICIES ALONG THE LINE MAY PRODUCE
SOME BRIEF TORNADOES AS WELL. THE HIGHER TORNADO THREAT APPEARS TO
BE ACRS THE SE WHERE LOW LEVEL WIND FIELDS/LOW LEVEL STORM RELATIVE
HELICITY VALUES WILL BE MORE FAVORABLE...ESP ALONG THE DEVELOPING
WARM FRONT TO THE EAST OF THE DEEPENING SFC WAVE. WHATEVER MODE
THE CONVECTION TAKES ON IN THE NEXT FEW HOURS...IT WILL BE A QUICK
MOVER AS MODELS SUGGEST THE CONVECTION WILL SHIFT OFF TO OUR NORTH
LATER THIS EVENING.

STRONG GRADIENT WINDS WILL FOLLOW TO THE SE OF THE SFC LOW TRACK
SUGGESTING OUR CENTRAL AND SOUTHEAST COUNTIES MAY SEE WIND ADVSY
CRITERIA DURING THE EVENING AND OVERNIGHT HOURS. MAY DECIDE TO
WAIT UNTIL AFTER ANY CONVECTIVE WATCH IS ISSUED BY SPC THIS AFTN.
DEEP CYCLONIC FLOW TO PREVAIL ACRS THE REGION SUNDAY AND MONDAY AS
THE LOW DEPARTS WITH RAIN CHANCES HOLDING INTO TUESDAY AS MODELS
CONTINUE TO INDICATE SHORTWAVE ENERGY TO DROP SOUTHEAST INTO OUR
AREA. HOWEVER...MOISTURE WL NOT BE PLENTIFUL AHEAD OF THE EARLY
WEEK SYSTEM...SO WL CONTINUE WITH LOW CHANCE POPS INTO TUESDAY.
HIGH PRESSURE AT THE SFC AND ALOFT WL SETTLE INTO THE MIDWEST
TUESDAY NIGHT.

SMITH
&&

.AVIATION...
ISSUED 1223 PM CDT SAT APR 24 2010

LOTS OF ITEMS FOR CONCERN IN THE 18Z TAF SET.

1 -- TSRA ACTIVITY LIFTING NORTHEAST OUT OF MISSOURI. EXPECTING
THE MAIN TIME FRAME OF CONCERN TO BE FROM 23Z-03Z...WHERE SOME OF
THE STORMS MAY PRODUCE WINDS OF 45-55 KTS OR HIGHER. AFTER THESE
MOVE THROUGH...AM EXPECTING SHOWERS TO CONTINUE THE REMAINDER OF
THE FORECAST PERIOD.

2 -- RAPIDLY INTENSIFYING LOW OVER ARKANSAS TO LIFT NORTHEAST TO
NEAR KSTL BY 00Z...THEN PASSING BETWEEN KPIA AND KSPI AFTER 06Z.
SOUTHERLY WINDS TO BEGIN TRENDING MORE EASTERLY THIS AFTERNOON AND
INCREASE AS THE LOW APPROACHES...THEN WILL START TURNING SOUTHWARD
AGAIN THIS EVENING. AM EXPECTING WINDS TO THE SOUTHEAST OF THE LOW
TRACK TO GUST TO NEAR 30 KTS OVERNIGHT...AND WILL STILL BE RATHER
GUSTY ON SUNDAY MORNING...ALBEIT DIMINISHING...AS WINDS TURN MORE
TO THE WEST OR NORTHWEST.

3 -- MVFR CEILINGS TO LARGELY PREVAIL THROUGH THE PERIOD. MAY SEE
IFR CEILINGS DEVELOP AFTER 09Z.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY FOR
ILZ042>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Apr 24, 3:09 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT SAT APR 24 2010

ILZ027>031-036>038-040-041-251100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
309 PM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER EARLY THIS EVENING.
AN UPPER LEVEL STORM WILL SLOWLY PUSH EAST...AS A SURFACE LOW
RAPIDLY INTENSIFIES AND MOVES NORTHEAST INTO MISSOURI.
THUNDERSTORMS ARE EXPECTED TO MOVE RAPIDLY ACROSS THE AREA FROM
THE SOUTH THIS EVENING. LARGE HAIL AND DAMAGING WINDS AGAIN
APPEAR TO BE THE MAIN THREATS...ALTHOUGH AN ISOLATED TORNADO IS
POSSIBLE.

OUTSIDE OF THE STORMS...WINDS WILL GUST TO OVER 30 MPH AT TIMES
THIS EVENING...AS THE LOW BEGINS TO MOVE ACROSS CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AS THE LOW PULLS AWAY...WINDS ON SUNDAY WILL AGAIN GUST TO OVER
30 MPH AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING...
ESPECIALLY BETWEEN 4 PM AND 9 PM.

ILZ042>057-061-251100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION-
309 PM CDT SAT APR 24 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING. AN UPPER
LEVEL STORM WILL SLOWLY PUSH EAST...AS A SURFACE LOW RAPIDLY
INTENSIFIES AND MOVES NORTHEAST INTO MISSOURI. THUNDERSTORMS ARE
EXPECTED TO MOVE QUICKLY ACROSS THE AREA THIS EVENING FROM THE
SOUTH. LARGE HAIL AND DAMAGING WINDS AGAIN APPEAR TO BE THE MAIN
THREATS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE.

OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST TO 45 MPH AT TIMES
THIS EVENING...AS THE DEEPENING LOW BEGINS TO MOVE ACROSS CENTRAL
ILLINOIS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AS THE LOW PULLS AWAY...WINDS ON SUNDAY WILL AGAIN GUST TO OVER
30 MPH AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING...
ESPECIALLY BETWEEN 4 PM AND 9 PM.

ILZ062-063-066>068-071>073-251100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
309 PM CDT SAT APR 24 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
THIS EVENING. AN UPPER LEVEL STORM WILL SLOWLY PUSH EAST...AS A
SURFACE LOW RAPIDLY INTENSIFIES AND MOVES NORTHEAST INTO MISSOURI.
THUNDERSTORMS ARE EXPECTED TO PUSH RAPIDLY NORTH ACROSS THE AREA
THROUGH EARLY THIS EVENING. A SIGNIFICANT RISK OF LARGE HAIL AND
A FEW TORNADOES EXISTS WITH THESE STORMS.

OUTSIDE OF THE STORMS...SOUTH WINDS MAY GUST UP TO 45 MPH
TONIGHT...AS THE DEEPENING LOW MOVES ACROSS CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AS THE LOW PULLS AWAY FROM THE AREA...WINDS ARE AGAIN EXPECTED TO
GUST TO OVER 30 MPH AT TIMES ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING.
THE MOST LIKELY TIME FRAME IS FROM 4 PM TO 9 PM.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 5:54 PM CDTTornado WarningILXChristian, Sangamon51 min
Apr 24, 5:56 PM CDTAreal Flood AdvisoryILXCass, Fulton, Knox, Mason, Schuyler, Stark6 hr
Apr 24, 6:46 PM CDTTornado WarningILXChristian, Sangamon34 min

Nearby

Wind Advisories in Illinois, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.